Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 25, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jul 6, 2005, 10:54 PM CDT for Deaf Smith County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2005, 10:54 PM CDT (03:54 UTC)
- Expired
- Jul 6, 2005, 11:34 PM CDT
- In force
- 40 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Deaf Smith County, TX
The radar
The Amarillo radar (KAMA), 84 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.9 hours before the alert went out and 345 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 829 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 2837 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KAMA 070355 TORAMA TXC117-070500- /O.NEW.KAMA.TO.W.0025.050707T0354Z-050707T0500Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1054 PM CDT WED JUL 6 2005 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * TORNADO WARNING FOR... CENTRAL DEAF SMITH COUNTY IN THE PANHANDLE OF TEXAS THIS INCLUDES THE CITY OF HEREFORD * UNTIL MIDNIGHT CDT * AT 1051 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD NEAR SIMMS...OR ABOUT 15 MILES SOUTHWEST OF VEGA...MOVING SOUTHEAST AT 20 MPH. * THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER YOUR HEAD. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3518 10250 3517 10281 3481 10282 3482 10237 $$ JORDAN
2 follow-up statements
000 WWUS54 KAMA 070417 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1116 PM CDT WED JUL 6 2005 TXC117-070500- /O.CON.KAMA.TO.W.0025.000000T0000Z-050707T0500Z/ DEAF SMITH TX- 1116 PM CDT WED JUL 6 2005 ...A TORNADO WARNING CONTINUES UNTIL MIDNIGHT CDT FOR CENTRAL DEAF SMITH COUNTY... AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THE STRONGEST AREA OF ROTATION JUST ABOVE THE SURFACE WAS LOCATED NEAR SIMMS... MOVING SOUTHEAST AT 20 MPH. HEAVY RAINFALL MAY OBSCURE A TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HEREFORD. WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING FOR THE PANHANDLE OF TEXAS. LAT...LON 3518 10250 3517 10281 3481 10282 3482 10237 $$ JORDAN
000 WWUS54 KAMA 070434 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1133 PM CDT WED JUL 6 2005 TXC117-070443- /O.CAN.KAMA.TO.W.0025.000000T0000Z-050707T0500Z/ DEAF SMITH TX- 1133 PM CDT WED JUL 6 2005 ...THE TORNADO WARNING FOR CENTRAL DEAF SMITH COUNTY IS CANCELLED... AT 1133 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WITH THE POSSIBLE TORNADO HAD WEAKENED AND NO LONGER APPEARED CAPABLE OF PRODUCING TORNADOES...THUS THE WARNING HAS BEEN CANCELLED. HOWEVER...THE STORM WILL STILL BE CAPABLE OF PRODUCING STRONG WINDS AND HAIL UP TO GOLFBALL SIZE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING FOR THE PANHANDLE OF TEXAS. LAT...LON 3518 10250 3517 10281 3481 10282 3482 10237 $$ JORDAN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jul 6, 3:21 PM CDT, 7 hours 33 minutes earlier.
Area forecast discussion, Jul 6, 3:21 PM CDT, 7 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 321 PM CDT WED JUL 6 2005 .DISCUSSION... NEARLY FULL INSOLATION HAS ALLOWED THE AIRMASS OVER THE PANHANDLES TO BECOME MODERATELY UNSTABLE THIS AFTERNOON. THE USUAL TSTMS ARE DEVELOPING ALONG THE INTERSTATE 25 CORRIDOR IN NORTHEAST NEW MEXICO. THESE STORMS WILL LIKELY PUSH ACROSS THE NORTHWEST PANHANDLES WHERE SEVERE THUNDERSTORM WATCH NUMBER 612 HAS ALREADY BEEN POSTED. HEAVY RAIN...WIND AND HAIL LOOK TO BE THE PRIMARY THREATS. MEANWHILE... DECENT CU/TCU FIELD HAS DEVELOPED OVER OLDHAM...DEAF SMITH...POTTER AND RANDALL COUNTIES. WOULD NOT BE SURPRISED TO SEE FURTHER CONVECTIVE DEVELOPMENT OVER THIS AREA DURING THE NEXT FEW HOURS. UPPER AIR PATTERN DOES NOT CHANGE A WHOLE LOT FOR THE REMAINDER OF THE WEEK. HAVE NOT MADE ANY SIGNIFICANT CHANGES TO THE LATER PERIODS EXCEPT TO ADD POPS TO THE THURSDAY NIGHT PERIOD. THE WESTERN ZONES ARE FAVORED AGAIN BASED ON PROXIMITY TO THE MOUNTAINS WHERE TSTM INITIATION IS MORE LIKELY. PRIMARY CHALLENGE WILL BE TO SEE HOW THE REMNANTS OF DENNIS PLAY OUT. WE MAY SEE LARGE SCALE SUBSIDENCE ACROSS THIS PORTION OF THE HIGH PLAINS SO INHERITED DRY FORECAST STILL LOOKS PLAUSIBLE. SLATTERY && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 13/02
Hazardous weather outlook, Jul 6, 10:32 PM CDT, 22 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1032 PM CDT WED JUL 6 2005 OKZ001>003-TXZ001>020-071100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1032 PM CDT WED JUL 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SEVERE THUNDERSTORM WATCH NUMBER 612 WAS CLEARED FOR CIMARRON... DALLAM...AND HARTLEY COUNTIES...BUT WAS EXTENDED FOR OLDHAM AND DEAF SMITH COUNTIES UNTIL MIDNIGHT CDT. ALSO...SEVERE THUNDERSTORM WATCH NUMBER 615 REMAINS IN EFFECT FOR THE CENTRAL AND EASTERN PARTS OF THE TEXAS PANHANDLE UNTIL 1 AM CDT. STORMS IN THE WATCH AREAS MAY BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THURSDAY AFTERNOON AND EVENING ACROSS THE WESTERN HALF OF THE OKLAHOMA AND TEXAS PANHANDLES. THE SLIGHT RISK AREA IS GENERALLY ALONG AND WEST OF A LINE EXTENDING FROM GUYMON OKLAHOMA TO AMARILLO TEXAS. DAMAGING WINDS AND LARGE HAIL ARE EXPECTED TO BE THE PRIMARY THREATS. THERE WILL ALSO BE A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY EVENING AND AGAIN ON SATURDAY EVENING ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. ANY STORMS THAT DO FORM ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION TONIGHT...AND AGAIN LATE THURSDAY AFTERNOON AND EVENING. ANDRADE
In the hours before
Local storm report, Jul 6, 9:50 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
950 PM CDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM HAIL BOYS RANCH 35.51N 102.25W
07/06/2005 1.75 INCH OLDHAM TX TRAINED SPOTTER
&&
JJBLocal storm report, Jul 6, 10:26 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1026 PM CDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL 6 N ADRIAN 35.36N 102.66W
07/06/2005 2.50 INCH OLDHAM TX TRAINED SPOTTER
TRAINED SPOTTER REPORTED TENNIS TO BASEBALL SIZED HAIL
NORTH OF ADRIAN.
&&
JJBSpecial weather statement, Jul 6, 10:32 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1032 PM CDT WED JUL 6 2005 TXZ013-070415- CARSON TX- 1032 PM CDT WED JUL 6 2005 ...STRONG THUNDERSTORM IN CARSON COUNTY... A STRONG THUNDERSTORM WAS LOCATED 11 MILES WEST OF PANHANDLE AT 1032 PM CDT...MOVING SOUTHEAST AT 15 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN CARSON COUNTY...INCLUDING THE CITY OF PANHANDLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JORDAN
Local storm report, Jul 6, 10:38 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1038 PM CDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM HAIL ADRIAN 35.28N 102.66W
07/06/2005 1.75 INCH OLDHAM TX TRAINED SPOTTER
&&
JJBLocal storm report, Jul 6, 10:39 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1039 PM CDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 PM HAIL 4 E ADRIAN 35.28N 102.59W
07/06/2005 0.75 INCH OLDHAM TX AMATEUR RADIO
&&
JJBLocal storm report, Jul 6, 10:51 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1051 PM CDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 PM HAIL 1 W ADRIAN 35.28N 102.68W
07/06/2005 0.88 INCH OLDHAM TX AMATEUR RADIO
&&
JJBThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:46 PM CDT | Severe Thunderstorm Warning | AMA | Hartley | 44 min |
| Jul 6, 8:02 PM CDT | Tornado Warning | AMA | Hartley | 28 min |
| Jul 6, 8:30 PM CDT | Tornado Warning | AMA | Hartley | 45 min |
| Jul 6, 9:01 PM CDT | Tornado Warning | AMA | Oldham | 59 min |
| Jul 6, 10:00 PM CDT | Tornado Warning | AMA | Oldham | 45 min |
| Jul 6, 10:43 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 47 min |
| Jul 6, 10:45 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 30 min |
| Jul 6, 11:35 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 55 min |
| Jul 7, 12:36 AM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 40 min |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.